The $\lambda$-super socle of the ring of continuous functions

Document Type: Research Paper

Authors

Department of Mathematics, Shahid Chamran University of Ahvaz, Ahvaz, Iran.

Abstract

The concept of $\lambda$-super socle of $C(X)$, denoted by $S_\lambda(X)$ (i.e., the set of elements of $C(X)$  such that the cardinality of their cozerosets are  less than $\lambda$, where $\lambda$  is  a regular cardinal number with  $\lambda\leq |X|$)  is introduced and studied. Using this concept we extend some of the basic results concerning $SC_F(X)$, the super socle of $C(X)$ to $S_\lambda(X)$, where $\lambda \geq\aleph_0$. In particular, we determine spaces $X$ for which $SC_F(X)$ and $S_\lambda(X)$ coincide.  The one-point $\lambda$-compactification of a discrete space is algebraically characterized via the concept of  $\lambda$-super socle. In fact we show that $X$ is the one-point $\lambda$-compactification of a discrete space $Y$ if and only if $S_\lambda(X)$ is a regular ideal and $S_\lambda(X)=O_x$, for some $x\in X$.

Highlights

Dedicated to Bernhard Banaschewski on the occasion of his 90th birthday

Keywords


[1] Azarpanah, F., Essential ideals in C(X), Period. Math. Hungar. 31 (1995), 105-112.
[2] Azarpanah, F., Intersection of essential ideals in C(X), Proc. Amer. Math. Soc. 125 (1997), 2149-2154.
[3] Azarpanah, F., and O.A.S. Karamzadeh, Algebraic characterization of some disconnected spaces, Italian. J. Pure Appl. Math. 12 (2002), 155-168.
[4] Azarpanah, F., O.A.S. Karamzadeh, Z. Keshtkar, and A.R. Olfati, On maximal ideals of Cc(X) and the uniformity of its localizations, to appear in Rocky Mountain J. Math.
[5] Azarpanah, F., O.A.S. Karamzadeh, and S. Rahmati, C(X) vs. C(X) modulo its socle, Coll. Math. 3 (2008), 315-336.
[6] Banaschewski, B., Pointfree topology and the spectra of f-rings, Ordered Algebraic Structures (Proc. Curaccao Conference, 1995), Kluwer Academic Publishers, Dordrecht (1997), 123-148.
[7] Ciesielski, K., Set Theory for the Working Mathematician", Cambridge University Press, 1997.
[8] Dube, T., Contracting the socle in rings of continuous functions, Rend. Semin. Mat. Univ. Padova 123 (2010), 37-53.
[9] Engelking, R., General Topology", Heldermann Verlag Berlin, 1989.
[10] Estaji, A.A., and O.A.S. Karamzadeh, On C(X) modulo its socle, Comm. Algebra 13 (2003), 1561-1571.
[11] Ghasemzadeh, S., O.A.S. Karamzadeh, and M. Namdari, The super socle of the ring of countinuous functions, to appear in Math. Slovaca.
[12] Ghadermazi, M., O.A.S. Karamzadeh, and M. Namdari, C(X) versus its functionally countable subalgebra,  submitted to Colloq. Math.
[13] Ghadermazi, M., O.A.S. Karamzadeh, and M. Namdari, On the functionally countable subalgebra of C(X), Rend. Sem. Mat. Univ. Padova 129 (2013), 47-70.
[14] Gillman, L., and M. Jerison, Rings of continuous functions", Springer-Verlag, 1976.
[15] Goodearl, K.R., and R.B. Warfield JR., An Introduction to Noncommutative Noetherian Rings", Cambridge University Press, 1989.
[16] Goodearl, K. R., Von Neumann Regular Rings", Pitman Publishing Limited, 1979.
[17] Karamzadeh, O.A.S., M. Namdari, and M.A. Siavoshi, A note on lambda-compact spaces, Math. Slovaca 63(6) (2013),  1371-1380.
[18] Karamzadeh, O.A.S., M. Namdari, and S. Soltanpour, On the locally functionally countable subalgebra of C(X), Appl. Gen. Topol. 16(2) (2015), 183-207.
[19] Karamzadeh, O.A.S., and M. Rostami, On the intrinsic topology and some related ideals of C(X), Proc. Amer. Math. Soc. 93 (1985), 179-184.
[20] Namdari, M., and M.A. Siavoshi, A generalization of compact spaces, JP J. Geom. Topol. 11 (2011), 259-270.
[21] Siavoshi, M.A., On lambda-compact spaces, Ph.D. Thesis, Shahid Chamran University of Ahvaz, (2012)